MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿); CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿); CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Model Number 221267
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use, one bd bbl¿ chocolate ii agar (gc ii agar with hemoglobin and isovitalex¿) plate was contaminated with pseudomonas fluorescens.The following information was provided by the initial reporter: customer states contamination was found in 1 plate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: during manufacturing of material 221267, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1294028 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 1294028.Retention samples from batch 1294028 were not available for inspection.Two photos were received for investigation.One photo shows the bottom of a plate from batch 1294028 (time stamp 1540) with the plate print featured for batch verification.The other photo shows the agar surface of an opened plate with a microbial colony growing.No return samples were received for investigation.This complaint can be confirmed.A trend was identified for contamination and investigation found opportunities for bioburden reduction in the manufacturing process.A capa (corrective and preventative actions) has been initiated and involves implementing additional cleaning events and evaluation of manufacturing procedures focused on in-process bioburden reduction.Additional trainings are planned with an ongoing training review for cleaning processes.Bd will continue to trend complaints for contamination.Risk management file review assessed the potential risk for the defect as severity 1 per baltrmppmgenpuraph, rev 02, id 6.13.
 
Event or Problem Description

Brand Name
BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿)
Common Device Name
CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13097118
Report Number1119779-2021-02052
Device Sequence Number2047670
Product Code JTY
UDI-Device Identifier10382902212673
UDI-Public10382902212673
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/16/2022
Device Model Number221267
Device Catalogue Number221267
Device Lot Number1294028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown